Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Switch to Amitriptyline Brainbeard

Posted by Bob on September 27, 2009, at 19:09:03

In reply to Re: Switch to Amitriptyline, posted by Brainbeard on September 27, 2009, at 12:30:12

> > I assume that Amitriptyline is associated with weight gain and lethargy as well as significant sexual side effects, correct?
>
> Weight gain - yes.
>
> Lethargy - not necessarily. Sedation is not lethargy. One can become quite tolerant to antihistaminergic sedation.
>
> Sexual side-effects - less likely with amitriptyline than with clomipramine or imipramine, since amitriptyline's SRI isn't that strong.
>
> Also, amitriptyline's affinity for 5HT2A-receptors (as an antagonist) is pretty close to its affinity for serotonin receptors, and 5HT2A-antagonism is likely to counter SRI-induced sexual side-effects. (See http://www3.interscience.wiley.com/cgi-bin/fulltext/121665024/HTMLSTART?CRETRY=1&SRETRY=0, table 3).
>
>

Thanks for that info. Very informative.

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Bob thread:913623
URL: http://www.dr-bob.org/babble/20090921/msgs/918752.html